×

zbMATH — the first resource for mathematics

The Gauss equations and rigidity of isometric embeddings. (English) Zbl 0526.53018

MSC:
53B25 Local submanifolds
53A07 Higher-dimensional and -codimensional surfaces in Euclidean and related \(n\)-spaces
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] C. B. Allendoerfer, Rigidity for spaces of class greater than one , Amer. J. Math. 61 (1939), 633-644. JSTOR: · Zbl 0021.15803 · doi:10.2307/2371317 · links.jstor.org
[2] E. Berger, R. Bryant, and P. Griffiths, Some isometric embedding and rigidity results for Riemannian manifolds , Proc. Nat. Acad. Sci. U.S.A. 78 (1981), no. 8, part 1, 4657-4660. JSTOR: · Zbl 0468.53040 · doi:10.1073/pnas.78.8.4657 · links.jstor.org
[3] R. Brynat, S. S. Chern, and P. Griffiths, Proceedings of the Beijing Symposium , 1980.
[4] R. Bryant and P. Griffiths, Characteristic varieties of exterior differential systems ,
[5] R. Bryant, P. Griffiths, and D. Yang, Characteristics and existence of isometric embeddings , · Zbl 0536.53022 · doi:10.1215/S0012-7094-83-05040-8
[6] E. Cartan, Les systèmes différentiels extérieurs et leurs applications géométriques , Actualités Sci. Ind., no. 994, Hermann et Cie., Paris, 1945. · Zbl 0063.00734
[7] E. Cartan, Bull. Soc. Math. France 47 (1919), 125-160 and 48 (1920), 132-208.
[8] S. S. Chern and R. Osserman, Remarks on the Riemannian metric of a numerical submanifold , · Zbl 0477.53056
[9] J. Gasqui, Sur l’existence d’immersions isométriques locales pour les variétés riemanniennes , J. Differential Geometry 10 (1975), 61-84. · Zbl 0296.53040
[10] H. Goldschmidt, Existence theorems for analytic linear partial differential equations , Ann. of Math. (2) 86 (1967), 246-270. · Zbl 0154.35103 · doi:10.2307/1970689
[11] R. E. Greene and H. Jacobowitz, Analytic isometric embeddings , Ann. of Math. (2) 93 (1971), 189-204. JSTOR: · Zbl 0194.22605 · doi:10.2307/1970760 · links.jstor.org
[12] M. Gromov and V. Rokhlin, Russian Math. Surveys 25 (1970), 1-57.
[13] E. Kaneda and N. Tanaka, Rigidity for isometric imbeddings , J. Math. Kyoto Univ. 18 (1978), no. 1, 1-70. · Zbl 0419.53031
[14] D. E. Littlewood, The Theory of Group Characters and Matrix Representations of Groups , Oxford University Press, New York, 1940. · Zbl 0025.00901
[15] J.-P. Serre, Faisceaux algébriques cohérents , Ann. of Math. (2) 61 (1955), 197-278. JSTOR: · Zbl 0067.16201 · doi:10.2307/1969915 · links.jstor.org
[16] M. Spivak, A comprehensive introduction to differential geometry. Vol. V , Publish or Perish Inc., Boston, Mass., 1975. · Zbl 0306.53003
[17] T. I. Thomas, Acta Math. 67 (1936), 164-211.
[18] J. Vilms, Local isometric imbedding of Riemannian \(n\)-manifolds into Euclidean \((n+1)\)-space , J. Differential Geometry 12 (1977), no. 2, 197-202. · Zbl 0362.53009
[19] J. Vilms, Factorization of curvature operators , Trans. Amer. Math. Soc. 260 (1980), no. 2, 595-605. JSTOR: · Zbl 0445.53014 · doi:10.2307/1998025 · links.jstor.org
[20] H. Weyl, The Classical Groups , Princeton Press, 1946. · Zbl 1024.20502
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.